Hello, I am a 27 year old woman who has been suffering from anxiety and panic attacks since September of 2009. I have been put on so many different meds throughout this time that i have lost count. It all started when i had an absest in my tooth and it got severely infected and I had my first panic attack and went to the ER. They gave me some xanax and told me to see my primary doctor, so i did. She put me on paxil and ativan and xanax and I was on that for a long time. I lost my husband during this time also because i lost my job and couldn't function normally like i used to. I moved in with my aunt and uncle and got a new job in June of 2010 and met my second husband during this time and was able to get off the meds for a couple months. Then it started happening again and I took paxil and ativan again. Then my insurance ran out and I couldnt get more so i have been having to go to a low cost clinic since last year and the psych there prescribed me celexa and klonopin. I stopped taking celexa but kept taking one klonopin a day because it was making me feel normal but in reality it was changing my brain chemistry and personality. I lost my job last June, i have been trying to go to school but it is getting harder, and I have lost two more jobs since last June (they only lasted a month each) and my second husband is now divorcing me and I have had to move in with my alcoholic parents because i am unable to keep a job or even just function in society normally. He said his life needs to move forward and I need to get help for ky addiction. Before Christmas this past week, i went to the doctor bc my klonopin ran out and my psych is out of town until next year. The doctor refused to write me a prescription bc the psych had in her notes not to prescribe me any more bc i was supposed to be weaning myself off but she never told me that. I have not taken any klonopin in 4 days and its starting to get bad. I have a constant headache, my heart is pounding, i cant eat and I dry heave almost every morning, i cant think at all, i can hardly get off the couch, i feel depressed and useless, my muscles ache and twitch, Im always thirsty, my stomach hurts so bad, and Im starting to feel like Im going insane and I cant stop it from happening. What should i do? Should i go to the emergency room? Please help :-(
I have been detoxing from Klonopin for 4 months now. I was prescribed some form of Benzo for the last 18 YEARS!! I am currently in residential addiction treatment for other serious matters. At my intake, I was advised that NO benzos were allowed in the program. I detoxed on my own, and the first three weeks were a complete LIVING NIGHTMARE. All I have to say is it CAN BE DONE. THERE IS HOPE!! You just need a lot of time and patience.
Thanks guys. I went to the emergency room yesterday and was there for six hours. I saw the hospital psych and he prescribed me more klonopin and told me to see my regular psych about my addiction. He said come back right away if my symptoms continue or get worse.
Everyone who takes a benzo is addicted to it if they take it regularly, because benzos are addictive drugs. You can't just stop them. You have a good malpractice situation here. The question is if you need the klonopin or not, because if you do you will become addicted to it. Paxil, though not technically addictive, is one of the most difficult drugs out there to quit taking. These are serious drugs, and must be treated as seriously by your docs as they are by you. If not, you need different docs. In your case, however, I think the need for therapy is great and long. Are you in therapy? As for changing your brain, yes, long use of any of these drugs changes the way the brain functions. That's their purpose, and they accomplish that. Whether and how long the brain can re-adapt when we stop these drugs differs by the person, for reasons nobody cares enough to find out.
Thanks guys. The only advice my doctor gave me was go to the emergency room if it gets bad. Well, i did and the hospital psych came down and evaluated me and told me i need to go see a new psych and doctor. He gave me the info for a clinic that is right down the street from where i am living now.
That's great news! I'm so glad you did go to the ER and met the Dr there. I really think your other Drs should have tapered you slowly off this med. I do hope the Drs at the new clinic are good and can better help you than the others ones, which did not help. As you can see, it can be dangerous to stop these meds suddenly.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.